Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 463, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 21, 2008, 4:58 PM MDT for Garden County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2008, 4:58 PM MDT (22:58 UTC)
- Expired
- Sep 21, 2008, 5:45 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Garden County, NE
The radar
The North Platte radar (KLNX), 169 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 212258
SVRLBF
NEC069-212345-
/O.NEW.KLBF.SV.W.0463.080921T2258Z-080921T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
458 PM MDT SUN SEP 21 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 545 PM MDT
* AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 10 MILES SOUTHWEST OF TRALNOR LAKE...OR 22 MILES
SOUTH OF ALLIANCE...AND MOVING EAST AT 28 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTH OF TRALNOR LAKE BY 510 PM MDT...
6 MILES NORTH OF RICHARDSON LAKE BY 515 PM MDT...
CRESCENT LAKE NWR BY 530 PM MDT...
DEER LAKE BY 545 PM MDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4187 10268 4193 10268 4188 10223 4152 10239
4162 10264 4173 10265 4174 10267 4180 10268
4180 10269 4187 10269
TIME...MOT...LOC 2258Z 281DEG 24KT 4179 10270
$$
132 follow-up statements
000
WWUS53 KLBF 212323
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT SUN SEP 21 2008
NEC069-212345-
/O.CON.KLBF.SV.W.0463.000000T0000Z-080921T2345Z/
GARDEN NE-
524 PM MDT SUN SEP 21 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR CENTRAL GARDEN COUNTY...
AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR TRALNOR LAKE...OR 26 MILES SOUTHEAST OF
ALLIANCE...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CRESCENT LAKE NWR BY 540 PM MDT...
DEER LAKE BY 545 PM MDT...
LAT...LON 4187 10268 4193 10268 4188 10223 4152 10239
4162 10264 4173 10265 4174 10267 4180 10268
4180 10269 4187 10269
TIME...MOT...LOC 2324Z 282DEG 25KT 4179 10253
$$
13000
WWUS53 KLBF 212345
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT SUN SEP 21 2008
NEC069-212354-
/O.EXP.KLBF.SV.W.0463.000000T0000Z-080921T2345Z/
GARDEN NE-
544 PM MDT SUN SEP 21 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARDEN COUNTY WILL
EXPIRE AT 545 PM MDT...
THE STORM WHICH HAD PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. BRIEF HEAVY RAINFALL AND POSSIBLY SOME SMALL HAIL AND WIND
GUSTS TO 45 MPH WILL BE POSSIBLE AS THIS STORM MOVES THROUGH
NORTHEASTERN GARDEN COUNTY.
LAT...LON 4187 10268 4193 10268 4188 10223 4152 10239
4162 10264 4173 10265 4174 10267 4180 10268
4180 10269 4187 10269
TIME...MOT...LOC 2344Z 282DEG 25KT 4176 10235
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 2:23 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 21, 2:23 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT SUN SEP 21 2008 .SYNOPSIS... MOST OF SHOWERS FROM THIS MORNING THOUGH MID AFTN HAVE LIFTED INTO SCTRL SD. CLEARING AND DESTABILIZATION IN SERN WY AND WRN PNHDLE HAVE CONTRIBUTED TO ISOLATED TSRA. && .DISCUSSION... FORECAST CHALLENGE REMAINS POPS AND COVERAGE TONIGHT AND SEVERE THREAT. MODELS ARE IN POOR AGREEMENT WITH RESULTING QPFS. GIVEN CURRENT DEVELOPMENT TO OUR WEST...EXPECT ISOLATED TO WIDELY SCATTERED COVERAGE. A FEW SEVERE POSSIBLE DUE TO FAVORABLE 40-50KTS DEEP LAYER SHEAR AND SB CAPES UP TO 1000J/KG ACROSS OUR WEST. AREAS WEST OF VTN THROUGH OGA STILL MOST FAVORABLE FOR A FEW SEVER THROUGH EARLY EVENING. OVERNIGHT BOUNDARY LAYER MOISTURE FURTHER DEEPENS WITH STRATUS TO BECOME EXTENSIVE EAST OF LBF THROUGH VTN. THE SURFACE TROUGH WILL POSITION ITSELF ACROSS CNTRL PNHDL BY AFTN WHERE DEEPER MOISTURE AND INCREASING SHEAR WILL LEAD TO A BETTER DAY FOR STORM DEVELOPMENT. BETTER SURFACE HEATING WITH HIGHS IN THE MID 80S WILL LEAD TO GREATER DESTABILIZATION BY LATE AFTERNOON FOR THUNDERSTORMS TO FORM ALONG THE TROUGH AND MOVE EAST AS A STRONGER DISTURBANCE LIFTS NORTHEAST THROUGH THE EVENING. AREAS NORTH OF HIGHWAY 2 WILL HAVE A BETTER CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT AND COVERAGE. TUESDAY THE SYSTEM WILL KICK EAST WITH A MORE ZONAL PATTERN FOR DRY CONDITIONS AND A COOL OFF INTO THE UPPER 70S. THIS MAY NOT LAST LONG HOWEVER AS NAM AND GFS POSITION A WARM FRONT ACROSS THE NEBR/KS STATE LINE LATE TUESDAY NIGHT WHICH LIFTS NORTH WEDNESDAY. HAVE INSERTED SLIGHT CHC POPS SOUTH OF I80 LATE TUESDAY NIGHT THEN FURTHER NORTHWARD ACROSS SERN HALF OF FA WEDNESDAY AND WEDNESDAY EVENING. THURSDAY THROUGH SUNDAY...DRY FCST AS WEAK UPPER RIDGE INFLUENCE AND AN UPPER TROUGH APPROACHING BY SUNDAY. 80S TO PREVAIL THU AND FRI COOLING DOWN INTO THE UPPER 70S BY SAT AND SUN. && .AVIATION... GUSTY SOUTH WINDS CONTINUE AHEAD OF SHORT WAVE TROUGH...WHICH WILL PUSH ACROSS THE REGION LATE TOMORROW. CURRENT FORECAST IS VFR INTO TOMORROW...HOWEVER LOW CONFIDENCE BOTH TAF SITES WILL REMAIN VFR THROUGH THE PERIOD. UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA THIS EVENING/OVERNIGHT AND HAS THE POTENTIAL TO PRODUCE MVFR CIGS/VSBY SHRA/TSRA. TIMING OF SCT STORMS MAKE IT DIFFICULT TO PINPOINT A TIME OF OCCURRENCE. FEEL IT IS BETTER TO AMEND WHEN/IF STORMS WILL ARRIVE AT THE TERMINAL SITES. WOULD GIVE KVTN A HIGHER CHANCE OF DROPPING INTO THE MVFR CATEGORY THAN KLBF...AS STORMS WILL BE MOVING NORTHEAST...AFTER INITIATING OVER N CO AND WY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/MM
Hazardous weather outlook, Sep 21, 2:55 PM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT SUN SEP 21 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-222100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 355 PM CDT SUN SEP 21 2008 /255 PM MDT SUN SEP 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN ACTIVE SEVERE WEATHER DAY IS STILL POSSIBLE WITH ISOLATED TO PERHAPS SCATTERED SEVERE THUNDERSTORMS DEVELOPING ACROSS THE PANHANDLE OF NEBRASKA THIS EVENING. THEN STORMS WOULD SPREAD EAST ACROSS WESTERN NEBRASKA. SEVERE STORMS...IF THEY DEVELOP...THIS EVENING WILL BE CAPABLE OF LARGE HAIL AND WIND DAMAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN AS A STALLED OUT COLD FRONT ACROSS NORTH CENTRAL NEBRASKA ACTS AS A FOCUS FOR SCATTERED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE DURING THE LATE AFTERNOON. THE AREA OF GREATEST CONCERN IS ALONG AND NORTH OF INTERSTATE 80 AND MOISTURE WILL BE SUFFICIENT FOR INTENSE RAINFALL RATES WITH STRONGEST STORMS IN ADDITION TO THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN MONDAY EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 4:21 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan, Thomas | 39 min |
| Sep 21, 5:03 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Logan, Thomas | 42 min |
| Sep 21, 5:19 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.